A 31-year-old member asked:
If i took indoethacin in my last weeks of pregnancy, should the fetal heart rate be monitored on a daily basis?
2 doctor answers • 4 doctors weighed in
Specializes in Gynecology
Depends: Indomethacin taken frequently over a long period of time can cause a transient change in the fetal heart circulation (in doctor speak it closes the ductus arteriosus). Small doses for only a few days, which is usually the only thing we would do, is not particularly dangerous. Check with your doctor on why you are taking it and whether monitoring is needed.
6.5k viewsReviewed >2 years ago
Cardiology 22 years experience
5.3k viewsAnswered >2 years ago
Last updated Dec 29, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.